This is part of an email I received from a friend who was diagnosed with GCA 11 years ago and still takes 1 mg of prednisone per day. I emailed her in New Hampshire because of my concerns about 'too rapid a taper'. I wondered what she experienced.
These are her words, a portion of her email to me:
This whole phase you are in is attempting to reduce the dosage as quickly as possible and getting the blood picture (sedimentation rate) back to normal numbers. If it is too rapid a process the blood picture will show that and those numbers going in the wrong direction will mean having to increase the meds dosage….for me that happened quite often and I had to raise the dosage and remain there for weeks to months before attempting the reduction, again. If you are dropping fairly rapidly in dosage and the blood picture is good then enjoy that success. No matter what, you will have to suffer the symptoms of meds reduction….so keep the pillow, throw and cat nearby. You have to look beyond the necessary process to being prednisone free….or at least very low dosage. Until that happens the GCA is in control. Just keep being thankful there is this one, and only one, medication available to beat this disease. Otherwise, you….and I…..would both be dead. Blunt, but true.
It is me again...I find her perspective so encouraging and hope some of you do too. I can deal with things and take a lot of 'you know what' when I know it is part of the journey to get to the prize. She is a vital 85 year old and has fought and beat cancer too. I love her 'starch'~!
I'm so thankful for ALL of you....the journey is lighter not being alone~!👬👬👬👬👬👬👬👬👬👬 The Forum Rules!!!